Georgia, 2007Damaging Winds in Georgia, July 11, 2007
July 11, 2007 · NWS JAX · 3 events in 3 counties and zones
An upper level short wave trough and surface front moved into southeast Georgia and spawned scattered severe storms during the late afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level short wave trough and surface front moved into southeast Georgia and spawned scattered severe storms during the late afternoon and evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 11, 1:25 PM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 11, 1:25 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT WED JUL 11 2007
.SHORT TERM...TONIGHT THROUGH SATURDAY...
MEAN LAYER RIDGE REMAINING JUST SOUTH OF THE FORECAST AREA AND WITH
500MB SHORTWAVE AND WEAKENING FRONT DRIFTING INTO THE FORECAST AREA
FROM THE NW...WILL SEE AT LEAST 40-60% COVERAGE OF SHOWERS/TSTMS
EACH DAY WITH ISOLD SVR TSTMS DURING THE AFTN/EVE WITH DAMAGING WIND
GUSTS THE MAIN THREAT. MAX TEMPS WILL CONTINUE ABOVE NORMAL IN THE
LOWER TO MID 90S AND AFTN HEAT INDICES IN THE 100-105 RANGE.
.LONG TERM...SUNDAY THROUGH WEDNESDAY...
MEAN LAYER RIDGE WILL SHIFT NORTHWARD OVER THE REGION ON SUNDAY AND
MONDAY WITH 30-50% SHWR/TSTM COVERAGE EXPECTED...THEN THE RIDGE WILL
SHIFT NORTH OF THE FORECAST AREA ON TUE/WED WITH LLVL E/SELY FLOW
KICKING IN TO LOWER POPS INTO THE 20-40% RANGE. MAX TEMPS WILL
SLOWLY RETURN TO MORE NORMAL LEVELS ALONG THE I-95 CORRIDOR AS
ONSHORE FLOW DEVELOPS AND KEEP HIGHS IN THE UPPER 80S ALONG THE
COAST AND LOWER TO MID 90S PUSHED WELL INLD.
&&
.AVIATION...VFR CONDITIONS WILL DOMINATE...HOWEVER CLUSTERS OF
THUNDERSTORMS WILL IMPACT KJAX...KCRG AND KSSI SITES THROUGH
22Z-23Z WITH CEILINGS RESULTING IN MVFR CEILINGS. HAVE ALREADY
INCLUDED TEMPO GROUPS TO REFLECT TSTM/MVFR CEILINGS WITH 18Z TAF
PACKAGE.
&&
.MARINE...COMBINATION OF HIGH PRESSURE RIDGE TO OUR SOUTH AND
STALLING FRONTAL BOUNDARY TO OUR NORTH WILL RESULT IN MODERATE
SOUTHERLY FLOW ACROSS THE LOCAL WATERS THROUGH THE WEEKEND
AND POSSIBLY EXTENDING INTO EARLY NEXT WEEK. WILL LIKELY
INCLUDE SCEC HEADLINES FOR THE OFFSHORE LEGS TONIGHT...AND
THESE HEADLINES MAY BE REQUIRED AT TIMES THROUGH THE WEEKEND. HAVE
CAPPED SEAS AT 4 FEET...HOWEVER LOCALIZED HIGHER SETS MAY
ESTABLISH...MAINLY ACROSS THE SOUTHEAST GEORGIA OFFSHORE LEGS AND
ACCOMPANY THE NOCTURNAL SURGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 95 71 96 / 30 30 10 40
SSI 77 90 78 92 / 30 40 10 30
JAX 74 94 74 95 / 30 50 20 40
SGJ 75 91 75 92 / 20 40 30 40
GNV 73 92 72 94 / 10 50 20 50
OCF 73 92 72 92 / 10 50 30 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
HESS/ZAPPE/KEEGAN
Hazardous weather outlook, Jul 11, 8:00 AM EST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
900 AM EDT WED JUL 11 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121015-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
900 AM EDT WED JUL 11 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON
AND EVENING...
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THIS AFTERNOON THROUGH
THE EVENING HOURS. THUNDERSTORMS WILL DEVELOP ALONG AND WEST OF THE
I-75 CORRIDOR THIS MORNING THEN MOVE TO THE EAST COAST BY EVENING.
AN UPPER LEVEL DISTURBANCE WILL MOVE INTO SOUTHEAST GEORGIA LATE IN
THE DAY AND PRODUCE SCATTERED STORMS. THE STRONGEST THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING HAIL...STRONG WINDS...HEAVY
RAINFALL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL BE
POSSIBLE ALONG THE ST JOHNS RIVER BASIN AND I-95 CORRIDOR IN
NORTHEAST FLORIDA THIS AFTERNOON DUE TO THE WEST AND EAST COAST SEA
BREEZE COLLISION. SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS
WITH DAMAGING WINDS WILL BE POSSIBLE ACROSS SOUTHEAST GEORGIA LATE
THIS AFTERNOON AND EVENING DUE TO A SQUALL LINE PUSHING INTO THE
REGION.
THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN AFTERNOON
HEAT INDEX VALUES OF 102 TO 108.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THURSDAY AFTERNOON THROUGH THE WEEKEND. THE STRONGEST
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL...STRONG
WINDS...HEAVY RAINFALL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING
STRIKES.
THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN AFTERNOON
HEAT INDEX VALUES OF 100 TO 105 WEDNESDAY AND THURSDAY...WITH
SLIGHTLY LOWER VALUES FRIDAY THROUGH NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT/HESS
In the hours before
Special weather statement, Jul 11, 3:20 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
420 PM EDT WED JUL 11 2007
FLZ033-038-112100-
FLAGLER-ST. JOHNS-
420 PM EDT WED JUL 11 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN FLAGLER
AND EXTREME SOUTHERN ST. JOHNS COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT...
AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 14 MILES WEST OF PALM COAST...OR 6 MILES
NORTH OF ANDALUSIA...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND PALM COAST AND MARINELAND THROUGH 500
PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY
BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Local storm report, Jul 11, 3:57 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 PM EDT WED JUL 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST PALM COAST 29.57N 81.21W
07/11/2007 E45 MPH FLAGLER FL EMERGENCY MNGR
NORTHWEST PALM COAST
&&
PPSpecial weather statement, Jul 11, 3:58 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
458 PM EDT WED JUL 11 2007
GAZ135-112145-
APPLING-
458 PM EDT WED JUL 11 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME NORTHERN
APPLING COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
545 PM EDT...
AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER PLANT HATCH...MOVING EAST AT 25
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PLANT
HATCH THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Special weather statement, Jul 11, 4:06 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 PM EDT WED JUL 11 2007
GAZ150-112145-
WARE-
506 PM EDT WED JUL 11 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT...
AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF MANOR...OR OVER
ARGYLE...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND MANOR...NEEDHAM...WAYCROSS...SUNNYSIDE AND
DEENWOOD THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
SHASHY
Special weather statement, Jul 11, 4:13 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
513 PM EDT WED JUL 11 2007
GAZ134-135-112200-
APPLING-BACON-
513 PM EDT WED JUL 11 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN APPLING
AND BACON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 600 PM EDT...
AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
ALMA TO 5 MILES WEST OF ALMA...MOVING EAST AT 25 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ALMA...NEW LACY AND
SURRENCY THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Special weather statement, Jul 11, 4:33 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
533 PM EDT WED JUL 11 2007
GAZ136-112230-
WAYNE-
533 PM EDT WED JUL 11 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM
EDT...
AT 533 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 15 MILES WEST OF
ODUM TO 22 MILES SOUTHWEST OF ODUM...MOVING EAST AT 30 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ODUM...JESUP AND
DOCTORTOWN THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Thunderstorm Wind, Appling
- When
- July 11, 4:50 PM EST
- Where
- Appling County, 2.72 mi SE of Baxley Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.690, -82.350
Trees and power lines were blown down near Highway 15, about 5 miles south of Baxley.
Thunderstorm Wind, Wayne
- When
- July 11, 5:00 PM EST
- Where
- Wayne County, 0.69 mi N of Gardi to 0.59 mi W of Jesup
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 31.540, -81.800
Trees and power lines were blown down from Gardi to Jesup. Damage near Gardi was along Highway 341.
Thunderstorm Wind, Glynn
- When
- July 11, 6:00 PM EST to 6:30 PM EST
- Where
- Glynn County, 2.25 mi SE of Hunters to 0.91 mi SE of Everett
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.350, -81.590
Trees were blown down on power lines along Highway 341, about four miles southeast of Everett. Power lines were also blown down in the northwest portion of Glynn county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Georgia, July 11, 20075 deaths · 4 injured · 60 kt wind · 4 events
- Rip Current in Michigan, July 11, 20071 death · 1 event
- Flash Flooding and Lightning Strike in Vermont, July 11, 2007$4.3 million · 10 events
- Flash Flooding in Maine, July 11 to 12, 2007$2.4 million · 3 events
- Tornado in North Carolina, July 11, 2007$250,000 · EF1 · 1 event
- Tornadoes and Damaging Winds in South Carolina, July 11, 2007$76,000 · EF1 · 11 events
- Damaging Wind and Lightning Strike in Alabama, July 11, 2007$260,000 · 50 kt wind · 2 events
- Damaging Winds in South Carolina, July 11, 2007$61,000 · 60 kt wind · 32 events
- Damaging Winds and Lightning Strikes in Georgia, July 11, 2007$182,000 · 52 kt wind · 5 events
- Damaging Wind and Lightning Strike in Oregon, July 11, 2007$160,000 · 52 kt wind · 2 events
- Damaging Winds and Lightning Strikes in New York, July 11, 20072 injured · $30,000 · 50 kt wind · 5 events
- Damaging Winds and Lightning Strike in North Carolina, July 11, 2007$20,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43255, 43259, 43264.